MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915322
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that on (b)(6) 2022, the patient underwent emergency pci under dsa.After the operation, the blood pressure dropped.The iabp catheter was inserted through the right femoral artery, and the iabp was started.The machine stopped working for several cardiac cycles and gave an alarm.Under dsa, it was found that the balloon could not inflate normally.After replacing the new catheter, the machine worked normally and the patient was transferred to the ward smoothly".The 2nd iab was inserted at the same insertion site.The patient condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).No serial number was reported.The serial number of the returned sample is (b)(6).The lot number (18f22e0061) recorded on the complaint report matches the lot number for the returned sample.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with an original packaging box that does not match the serial number on the returned sample.The sample was returned in a cardboard box and was loosely packed within an original packaging tray.Returned with the sample were supplied 40cc inflation driveline tubing, and semi-finished insertion kit; no damage or abnormalities were noted to the returned inflation driveline tubing.The returned semi-finished insertion kit was completely sealed and unused.No damage or abnormalities were noted to the returned original packaging tray.Upon return, the one-way valve was connected and tethered to the short driveline tubing.The bladder was fully unwrapped.The iabc central lumen within the flex-tip assembly area was noted damaged; the wire round/polyimide (part of the flex tip assembly) was noted no longer attached and separated from the inner cannula (iabc central lumen) at approximately 6.3cm from the iabc distal tip.Bends to the iabc central lumen were noted at approximately 9.5cm and 70.2cm from the iabc luer end.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was also noted within the iabc helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0057in-0.0063in.The one-way valve was tested and failed.A vacuum was pulled on the one-way valve, and it immediately lost pressure.This was repeated five separate times with similar results.Blood was noted within the one-way valve and on the one-way valve seal upon cleaning.The one-way valve was properly cleaned and tested again; the one-way valve passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in bladder inflation.The results are consistent with the previously noted damaged central lumen.The iabc was leak tested.A leak was immediately detected from the iabc distal tip and luer end.The leak noted from the iabc distal tip and luer end are consistent with the previously noted damaged iabc central lumen.The iabc was leak tested again with the iabc distal tip and iabc luer end blocked off; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire exited the central lumen and entered the bladder at the location of the flex-tip assembly separation.Blood was also noted on the guidewire.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 9.4cm and 70.4cm from the iabc luer, which are the locations of the previously noted bends.Then the guidewire exited the central lumen and entered the bladder at the location of the inner cannula separation.Blood was also noted on the guidewire.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "balloon could not inflate normally" is confirmed.During the investigation, the iabc central lumen was noted damaged and found no longer attached to the central lumen flex tip assembly.The damaged central lumen will result in blood entering the helium pathway and an inability of the iabc to inflate.The iabc bladder was fully intact with no damage or abnormalities noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged catheter.The root cause of the complaint is undetermined.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that on "(b)(6) 2022, the patient underwent emergency pci under dsa.After the operation, the blood pressure dropped.The iabp catheter was inserted through the right femoral artery, and the iabp was started.The machine stopped working for several cardiac cycles and gave an alarm.Under dsa, it was found that the balloon could not inflate normally.After replacing the new catheter, the machine worked normally and the patient was transferred to the ward smoothly".The 2nd iab was inserted at the same insertion site.The patient condition is reported as "fine".

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16409968
Report Number3010532612-2023-00120
Device Sequence Number16985346
Product Code DSP
UDI-Device Identifier10801902161946
UDI-Public10801902161946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberIPN915322
Device Catalogue NumberIAB-06840-U
Device Lot Number18F22E0061
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexMale